Mirtazapine Recalled for Possible Safety Issues
Manufacturer, Aurobindo Pharma USAA recently issued a voluntary recall of Mirtazapine. The recall was echoed in a statement published by the Food and Drug Administration (FDA). The report discussed significant safety concerns related to this popular prescription medication, which is used by millions of people worldwide.
What Does Mirtazapine Treat?
Mirtazapine is one of the most commonly prescribed anti-depressant medications in the world. This drug is indicated for the treatment of major depressive disorder and other mental health conditions. Mirtazapine works by altering the flow of certain chemicals, called neurotransmitters, in the brain. By controlling neurotransmitters, this medication can be used to increase someone’s mood, treating depression. At the same time, Mirtazapine must be tightly controlled because it can have severe impacts on someone’s central nervous system.
Why Was Mirtazapine Recalled?
Drug recalls are instituted for several reasons. Medications can be recalled for labeling concerns, unsafe packaging that could be tampered with, or newly discovered side effects and complications. Mirtazapine was recalled due to matters related to its manufacturing and labeling.
There are concerns that individuals using this medication might accidentally take an overdose. Mirtazapine pills vary in size. This is because some people might take a higher dose than others. Two of the standard dosages of Mirtazapine are 7.5 mg and 15 mg. One Mirtazapine medication lot was mistakenly labeled as containing 7.5 mg pills. In reality, the company realized that the pill bottles contained 15 mg pills, which is twice the dosage stated on the label. Therefore, the pharmaceutical company was concerned that people who are prescribed 7.5 mg of Mirtazapine might take 15 mg by mistake. Taking twice the recommended dose of this antidepressant medication can lead to serious issues.
What are the Symptoms of a Mirtazapine Overdose?
Someone taking twice the prescribed dose of Mirtazapine is at risk of suffering an overdose. Some of the most common symptoms of an overdose of this medication include increased reflexes (called hyperreflexia), tremors, sweating, and dilated pupils. As the amount of Mirtazapine in the body increases, the symptoms can get more severe. Individuals will start to experience emotional instability, abdominal pain, constipation, and increased drowsiness. This may cause people to fall asleep without warning, which can be a severe issue if someone is driving a vehicle at the time. For this reason, everyone needs to make sure they are taking the right dose of Mirtazapine. Individuals taking this medication should heed the advice of the recall accordingly.
Watch YouTube Video: 5 Most Common Side Effects of Remeron/Mirtazapine. This video discusses the five most common side effects of the anti-depressant medication, Mirtazapine.
Relying on a Drug Products Liability Lawyer
Most prescription medications are safe to use, however, even a single error can cause serious health problems. If you believe you have been harmed by a prescription medication, reach out to a drug product liability lawyer. An attorney can look at medical records, review information about the prescribed drug and provide you with legal options.
Sacramento Drug Products Liability Lawyer
I’m Ed Smith, a Drug Products Liability Lawyer in Sacramento. A Mirtazapine recall has been issued due to possible safety concerns. If someone you care about has been harmed due to the negligence of another person or entity, please call me at (916) 921-6400 or (800) 404-5400 for free, friendly advice.
Please browse through our past cases on our Verdicts and Settlements page.
Citation of Photographs: The image used at the top of this post was located first on Pixabay.com. The photograph has been used at this location with the guidance of the Creative Commons License.
:dr 0p cha [cs 646]